Thunderstorm Wind, Collier
- When
- July 4, 4:30 PM EST
- Where
- Collier County, 15 mi E of Vanderbilt Beach
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.267, -81.567
Three-inch diameter tree limbs were broken off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 4, 3:00 PM EST, 1 hour 30 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 400 PM EDT FRI JUL 4 2003 .TONIGHT THROUGH SUNDAY NIGHT... WEAK TROUGH FROM THE CENTRAL BAHAMAS TO CUBA WILL MOVE SLOWLY WEST... PROBABLY ACROSS THE FLORIDA STRAITS LATE SATURDAY. EXACTLY HOW MUCH INCREASE IN CONVECTIVE ACTIVITY THIS WILL BRING IS STILL AN UNKNOWN AT THIS TIME... BUT LATEST SATELLITE LOOPS STILL SHOW MOST OF THE ASSOCIATED CONVECTION WELL SOUTH OF OURB LATITUDE. THIS FEATURE IS NOT TROPICAL... AN UPPER LOW IS RIDING ALONG WITH IT. OUR 70% POPS FOR SATURDAY COULD BE RIGHT ON THE MONEY... OR WELL COULD BE VASTLY OVERDONE. SO THE BEST COURSE OF ACTION HERE WOULD BE TO GO WITH 50% POPS FOR NOW. SUNDAY LOOKS TO BE A SLIGHTLY DRIER DAY AFTER WHATEVER IS LEFT OF THIS SYSTEM HAS MOVED WEST OF OUR LONGITUDE. .MONDAY THROUGH FRIDAY... LOOK FOR LITTLE CHANGE DURING THIS PERIOD... WITH MAINLY UPPER RIDGING HOLDING SWAY. THE UPPER RIDGE DOES BEGIN TO BREAK DOWN ON THURSDAY... AND BY FRIDAY HAS BEEN REPLACED BY AN UPPER TROUGH. PLAN TO CONTINUE BASICALLY THE LAST FORECAST... ALTHOUGH WILL INDICATE SOME INCREASE IN MOISTURE AND CONVECTIVE POTENTIAL BY FRIDAY. THE MODELS INDICATE A WEAK COLD FRONT MOVING DOWN TO CENTRAL FLORIDA BY FRIDAY AFTERNOON... SHOVING THE SURFACE RIDGE AXIS SOUTH OF THE CWA... AND SHIFTING TO SOUTHEAST SURFACE FLOW TO MORE OF A SOUTH OR SOUTHWEST DIRECTION. .MARINE...LITTLE CHANGE THROUGH THE PERIOD WITH EAST TO SOUTHEAST FLOW CONTINUING DUE TO THE SURFACE RIDGE AXIS ABOUT STATIONARY FROM THE ATLANTIC TO N CENTRAL FLORIDA. SPEEDS WILL BE LIGHT... WITH AFTERNOON SEA BREEZES EXPECTED TO DEVELOP ALONG THE GULF COAST. SEAS SHOULD BE 4 FEET OR LOWER EVERYWHERE. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED. PBI TB 078/089 078/089 078 253 FLL TB 079/089 079/089 079 253 MIA TB 078/089 078/089 078 253 APF TB 075/090 075/090 075 354 .MIA...NONE.
FLZ063-066>075-041600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 531 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED AFTERNOON THUNDERSTORMS INLAND EAST...INTERIOR AND WEST THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS INLAND EAST...INTERIOR AND WEST SECTIONS OF SOUTH FLORIDA THIS AFTERNOON. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINS... CLOUD-TO-GROUND LIGHTNING STRIKES... AND POSSIBLE WIND GUSTS TO 25 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three-inch diameter tree limbs were broken off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368172.